Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 317, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 1, 2004, 6:18 AM CDT for Platte County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2004, 6:18 AM CDT (11:18 UTC)
- Expired
- Aug 1, 2004, 6:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Platte County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:43 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 1, 4:43 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 443 AM CDT SUN AUG 1 2004 .DISCUSSION... IN THE SHORT TERM...LLJ IS PROVIDING SOME BOOST TO CLUSTER OF TSTMS IN NORTHEAST NEB AS THEY MOVE SOUTHEAST...AND HAS EVEN ALLOWED SOME BACK BUILDING IN THE SW IA COMPLEX. EXPECT FAIRLY RAPID DISSIPATION AFTER DAWN. TODAY...MID LEVEL TEMPS CONTINUE TO WARM STRONGLY. LOOKS LIKE MAX TEMPS SHOULD BE AROUND 5F ABOVE YESTERDAY. SFC WINDS STRONG ENOUGH TO PREVENT SUPER HIGH DEW POINTS FROM TRAPPED EVAPOTRANSPIRATION IN SHALLOW LAYER. THIS WOULD PRODUCE HEAT INDICIES NEAR BUT GENERALLY JUST BELOW 105. BIG QUESTION FOR TONIGHT IS WHETHER AND WHERE CAP WILL BREAK. AGREE WITH SPC THAT BEST CHC WILL BE IN THE NORTHEAST CORNER NEB WHERE THEY HAVE EXTENDED MDT RISK...BUT HAVE A LOT OF QUALMS ABOUT THE AREA FARTHER SOUTH WHERE CAP LOOKS VERY STRONG. EXTENDED 20 PCT POPS FOR SOME CONSISTENCY...BUT WILL BE SURPRISED IF MUCH HAPPENS. LLJ WILL KEEP OVERNIGHT TEMPS RATHER WARM. MONDAY LOOKS LIKE THE HOTTEST DAY OF THE FORECAST. MODELS HAVE NOT BEEN VERY CONSISTENT ON LOCATION OF SFC LOW BY LATE AFTN. BASED MAX TEMPS ON 00Z RUNS WHICH HAD IT OVER E CNTRL NEB RATHER THAN S CNTRL NEB LOCATION OF 06Z RUNS. THIS WILL LIKELY BE IMPORTANT FOR HIGHS AND HEAT INDICIES AS HOTTEST AIR WILL BE S AND SW OF LOW...WHILE LIMITED MIXING AND VERY HIGH SFC DPTS SHOULD LIE ENE OF LOW. THIS WILL ALSO AFFECT PROSPECTS FOR TSTMS ALONG FRONTAL BOUNDARY AND DRYLINE. MODELS AGREE THAT THE FRONT WILL SINK INTO FAR SOUTH NEB ON TUESDAY...AND KEEP BACKING TOWARD THE SOUTH AND SOUTHWEST. RIDGE ALOFT RETROGRESSES SOMEWHAT AS A SERIES OF SHORT WAVES COMES OVER THE TOP AND DOWN THE EAST SIDE TOWARD THE MIDWEST. WHAT THEY DO NOT AGREE ON IS THE POSITION OF THE SFC LOW. THUS IT REMAINS HARD TO DETERMINE WHETHER OUR AREA WILL BE IN THE RING OF FIRE OR REMAINED CAPPED. CONTINUE TO THINK THAT THE GFS MOS IS OVERDONE WITH SFC COOLING CONSIDERING THAT THE STRONG UPPER RIDGE REMAINS NEARBY. ECMWF IS AGAIN HOT LOOKING BY NEXT WEEKEND. MADE A FEW MINOR DOWNWARD TEMP ADJUSTMENTS TO FIT BETTER WITH NEIGHBORS...BUT NO WHOLESALE CHANGES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jul 31, 6:21 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 621 PM CDT SAT JUL 31 2004 IAZ043-055-056-069-NEZ011-012-015>018-031>034-044-045-011100- ANTELOPE-BURT-CEDAR-CUMING-DODGE-HARRISON IA-KNOX-MADISON-MONONA IA- PIERCE-POTTAWATTAMIE IA-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 621 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. THE MAIN AREA OF ACTIVITY MAY OCCUR NORTH OF A TEKAMAH TO NORFOLK TO ALBION LINE. WARM AIR AT MIDDLE LEVELS OF THE ATMOSPHERE IS EXPECTED TO PREVENT THUNDERSTORM DEVELOPMENT SOUTH OF THIS LINE. SEVERE STORMS MAY ALSO DEVELOP OVER NORTHEAST NEBRASKA AND MOVE SOUTHEAST LATE AFTERNOON AND EVENING ON SUNDAY. AGAIN...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY AFTERNOON AND EVENING. IAZ079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-011100- BOONE-BUTLER-CASS-COLFAX-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 621 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT INCREASING WARM AIR ALOFT COULD INHIBIT THUNDERSTORM DEVELOPMENT ALTOGETHER. SMALL HAIL AND GUSTY WINDS WOULD BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY. SMITH
In the hours before
Special weather statement, Aug 1, 2:05 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CDT SUN AUG 1 2004 NEZ015-010730- THURSTON- 205 AM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 677 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THURSTON COUNTY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.